Alert archive / Kentucky / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 265, NWS Paducah, KY

July 6, 2012Christian County, Kentucky

NWS Paducah, KY issued this severe thunderstorm warning at Jul 6, 2012, 2:29 PM CDT for Christian County, Kentucky. It was in force for 17 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 6, 2012, 2:29 PM CDT (19:29 UTC)
Expired
Jul 6, 2012, 2:46 PM CDT
In force
17 min
Issued by
NWS Paducah, KY
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

County Christian County, KY

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 7.5 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2012-07-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 844 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2012-07-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 10 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
844 J/kg
Mixed-layer CIN
-200 J/kg
Mixed-layer LCL
1469 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
10 m²/s²
0-3 km storm-relative helicity
53 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

398 
WUUS53 KPAH 061929
SVRPAH
KYC047-062000-
/O.NEW.KPAH.SV.W.0265.120706T1929Z-120706T2000Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
229 PM CDT FRI JUL 6 2012

THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTH CENTRAL CHRISTIAN COUNTY IN SOUTH CENTRAL KENTUCKY...

* UNTIL 300 PM CDT.

* AT 224 PM CDT...RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF
  PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
  LOCATED NEAR OAK GROVE...MOVING SOUTH AT 10 MPH. PENNY SIZE HAIL
  MAY ALSO ACCOMPANY THESE DAMAGING WINDS.

* LOCATIONS IN THE WARNED AREA INCLUDE...
  OAK GROVE AND FORT CAMPBELL NORTH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER INDOORS. STAY TUNED TO WEATHER RADIO OR LOCAL MEDIA FOR
THE LATEST SEVERE WEATHER INFORMATION.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3667 8754 3673 8750 3672 8740 3663 8741
      3663 8747 3664 8754
TIME...MOT...LOC 1930Z 020DEG 9KT 3668 8747
WIND...HAIL 60MPH 0.75IN

$$
1 follow-up statement
636 
WWUS53 KPAH 061946
SVSPAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
246 PM CDT FRI JUL 6 2012

KYC047-061956-
/O.CAN.KPAH.SV.W.0265.000000T0000Z-120706T2000Z/
CHRISTIAN KY-
246 PM CDT FRI JUL 6 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL CHRISTIAN COUNTY
IN SOUTH CENTRAL KENTUCKY IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN PADUCAH.

LAT...LON 3667 8754 3673 8750 3672 8740 3663 8741
      3663 8747 3664 8754
TIME...MOT...LOC 1946Z 020DEG 9KT 3664 8748

$$

SMITH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 6, 6:19 AM CDT, 8 hours 10 minutes earlier.

Area forecast discussion, Jul 6, 6:19 AM CDT, 8 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
619 AM CDT FRI JUL 6 2012

.UPDATE...
ISSUED AT 618 AM CDT FRI JUL 6 2012

UPDATE TO THE AVIATION SECTION.

&&

.SHORT TERM...(TODAY THROUGH SUNDAY NIGHT)
ISSUED AT 300 AM CDT FRI JUL 6 2012

WILL CONTINUE TO HEDGE TOWARD THE NAM FOR THE FORECAST TODAY INTO
TONIGHT. ISOLATED CONVECTION MANAGED TO DEVELOP OVERNIGHT. SINCE
1 AM IT HAS BEEN ON THE DECREASE. FOR TODAY...THE NAM HINTS AT
DIURNALLY ENHANCED CONVECTION AGAIN...WHICH MAY FLARE UP SOMEWHERE
ACROSS EASTERN/CENTRAL SECTIONS OF THE FA...AND DRIFT
WEST/SOUTHWEST THROUGH THE AFTERNOON AND EARLY EVENING. IT HAS
BEEN HINTING AT THIS POSSIBILITY FOR MORE THAN ONE RUN...SO WILL
AT LEAST GIVE IT CONSIDERATION. THE NAM SHOWS LESS ACTIVITY
SATURDAY...AND ALSO WHAT MAY BE ONE OF THE HOTTEST DAYS OF THIS
STRETCH FOR SOME. THE EXCESSIVE HEAT WARNING WILL CONTINUE THROUGH
SATURDAY. SUNDAY...THE MODELS PUSH A FRONT INTO THE REGION. FAVOR
THE GFS/ECMWF DEPICTIONS IN THIS TIME FRAME. THEY SHOW BETTER
MOISTURE OVER SOUTHERN SECTIONS OF THE FA...WHILE A SHRINKING DRY
WEDGE OF AIR FROM THE REMNANT H5 HIGH IS BROUGHT SOUTH INTO
NORTHERN SECTIONS OF THE AREA. WILL HAVE SLIGHTLY HIGHER POPS
SOUTH VS. NORTH AS A RESULT SATURDAY NIGHT INTO SUNDAY.

.LONG TERM...(MONDAY THROUGH THURSDAY)
ISSUED AT 300 AM CDT FRI JUL 6 2012

THE WEATHER PATTERN NEXT WEEK WILL BE A MARKED CHANGE FROM THE PAST
FEW WEEKS...AND WILL FEATURE AN UPPER LEVEL RIDGE OVER THE WESTERN
U.S. WITH A TROUGH IN THE EAST. THIS WILL PLACE THE QUAD STATE
REGION IN NORTHWEST FLOW WITH MUCH MILDER...BUT STILL VERY WARM
TEMPERATURES THE END RESULT.

OVER THE PAST 24 TO 36 HOURS...THE GFS...ECMWF...AND GEM HAVE COME
INTO MUCH BETTER AGREEMENT ON THE TIMING AND PLACEMENT OF BOTH UPPER
LEVEL AND SURFACE BASED FEATURES IN THE MEDIUM RANGE. FOLLOWING OUR
SUSPICION THE PAST FEW NIGHTS...THE ECMWF IS NOW TRENDING TOWARDS
THE FASTER GFS AND GEM. THIS PLACES THE COLD FRONT ACROSS SOUTHERN
PORTIONS OF THE REGION ON MONDAY. MOISTURE POOLED ALONG THE FRONT
WILL BE SLOW TO CLEAR...SO A GOOD CHANCE OF SHOWERS AND STORMS WILL
CONTINUE INTO MONDAY. BETTER CHANCES SHOULD BE FOCUSED OVER THE
SOUTHERN HALF OF THE AREA. AS THE FRONT SLOWLY SAGS SOUTH OF THE
REGION MONDAY NIGHT...RAIN CHANCES WILL CONTINUE TO TAPER OFF FROM
THE NORTH. BY TUESDAY...ONLY THE FAR SOUTHERN SLIVER OF SOUTHEAST
MISSOURI AND WESTERN KENTUCKY MAINTAINS A SLIGHT CHANCE OF RAIN.
MAINLY DRY WEATHER IS ANTICIPATED TUESDAY NIGHT THROUGH THURSDAY.

THE TRANSITION IN THE FLOW PATTERN WILL CERTAINLY TAKE THE EDGE OFF
TEMPERATURES NEXT WEEK...AS HIGHS ARE FORECAST WITHIN A FEW DEGREES
OF 90 EACH DAY. THIS IS ABOUT 3 TO 4 DEGREES ABOVE MEX MOS...WHICH
WE ANTICIPATE WILL MAINTAIN ITS COOL BIAS OF LATE. WE ALSO UNDERCUT
MOS DEW POINTS BY 5 TO 10 DEGREES TUESDAY AND WEDNESDAY...RESULTING
IN MINIMUM RELATIVE HUMIDITY VALUES IN THE 30S BOTH AFTERNOONS.
GUIDANCE LOWS IN THE MID AND UPPER 60S LOOK REASONABLE.

&&

.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z SATURDAY MORNING)
ISSUED AT 618 AM CDT FRI JUL 6 2012

WIDELY SCATTERED TSRA AGAIN TODAY BUT NOT HIGH ENOUGH PROBS TO
INCLUDE AT THE TAF SITES AT THIS TIME. WILL BE A SHORT TERM
FORECAST CALL IN THE AFTERNOON ON WHETHER TO INCLUDE OR NOT
ESPECIALLY KCGI AND KPAH. OTHERWISE FEW CLOUDS WITH BASES UP
AROUND 8K/FT AGAIN THIS AFTERNOON. LIGHT NE/N WINDS.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
IL...EXCESSIVE HEAT WARNING UNTIL 7 PM CDT SATURDAY FOR ILZ075>078-
     080>094.

MO...EXCESSIVE HEAT WARNING UNTIL 7 PM CDT SATURDAY FOR MOZ076-086-
     087-100-107>112-114.

IN...EXCESSIVE HEAT WARNING UNTIL 7 PM CDT SATURDAY FOR INZ081-082-
     085>088.

KY...EXCESSIVE HEAT WARNING UNTIL 7 PM CDT SATURDAY FOR KYZ001>022.

&&
Hazardous weather outlook, Jul 6, 3:08 AM CDT, 11 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
308 AM CDT FRI JUL 6 2012

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-071000-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
308 AM CDT FRI JUL 6 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

ISOLATED STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS
AFTERNOON AND EVENING. THE MAIN HAZARDS WILL BE DAMAGING WINDS
AND LARGE HAIL.

EXCESSIVE HEAT WARNING AND ELEVATED FIRE DANGER HEADLINES
CONTINUE. REFER TO THE WARNING AND SPECIAL WEATHER STATEMENT FOR
DETAILS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE IS JUST A SLIGHT CHANCE OF STORMS SATURDAY...THEN A BETTER
CHANCE SUNDAY INTO EARLY NEXT WEEK AS A FRONTAL SYSTEM WORKS SOUTH
ACROSS THE AREA. ISOLATED STRONG TO SEVERE STORMS CANNOT BE RULED
OUT.

THE EXCESSIVE HEAT WARNING WILL CONTINUE THROUGH SATURDAY. AN
ELEVATED FIRE DANGER WILL PERSIST THROUGH SATURDAY AS WELL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUESTED.

In the hours before

Special weather statement, Jul 6, 1:42 PM CDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
142 PM CDT FRI JUL 6 2012

KYZ017-061900-
CHRISTIAN KY-
142 PM CDT FRI JUL 6 2012

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN CHRISTIAN COUNTY IN
SOUTH CENTRAL KENTUCKY UNTIL 200 PM CDT...

AT 138 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR OAK GROVE...MOVING SOUTH AT 10 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS 50 TO 55 MPH
ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

LOCATIONS THAT MAY BE IMPACTED INCLUDE...
  FORT CAMPBELL NORTH.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

SMITH
Special weather statement, Jul 6, 2:22 PM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
222 PM CDT FRI JUL 6 2012

INZ081-082-061945-
GIBSON IN-PIKE IN-
222 PM CDT FRI JUL 6 2012

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN GIBSON AND PIKE COUNTIES
IN SOUTHWEST INDIANA UNTIL 245 PM CDT...

AT 220 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 9 MILES EAST OF PETERSBURG...MOVING SOUTHWEST AT
35 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS 50 TO 55 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

LOCATIONS THAT MAY BE IMPACTED INCLUDE...
  PETERSBURG...OAKLAND CITY AND WINSLOW.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

SMITH

Nearby

Severe Thunderstorm Warnings in Kentucky, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.